Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 4, 2017, 3:11 PM CDT for Fentress County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 4, 2017, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WWUS84 KOHX 042011
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT SUN JUN 4 2017
TNZ011-034-042100-
Fentress TN-Pickett TN-
311 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND
NORTHEASTERN FENTRESS COUNTIES UNTIL 400 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jamestown, Pall Mall and Pickett State Park.
LAT...LON 3640 8493 3657 8502 3661 8492 3661 8491
3660 8479 3650 8472 3645 8470
TIME...MOT...LOC 2011Z 247DEG 15KT 3652 8490
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 4, 12:48 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 4, 12:48 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1248 PM CDT Sun Jun 4 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Scattered showers and thunderstorms look to continue this morning across the mid state, and models indicating that this afternoon will still have more widespread convection. Also looking like some decent instability will linger around this afternoon, however deep layer shear has not improved from yesterday's model runs. So may see a few stronger storms this afternoon embedded within the scattered showers and thunderstorms. Other than some minor tweaks to today, the rest of the forecast looks to be on track. && .AVIATION... 18Z TAF DISCUSSION. Current radar and models for this afternoon showing multiple waves of widespread isolated/scattered thunderstorms with some breaks in between. Difficult to time thunderstorm passage and breaks as well as shower timing overnight over terminals, but looking like this afternoon will see VCTS as well as some storms bringing MVFR vis/cigs when storms impact terminals. Model consensus is to have a slight break in the late afternoon for KCKV and KBNA with chances continuing for KCSV. After sunset, precip should mainly be showers with isolated thunderstorms, and looks to be widespread through the night. Cigs will drop to MVFR and possibly IFR by daybreak, especially at KCSV. One final round of rain will continue in the morning with another frontal passage, so have in mention of rain through the end of the TAF period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Barnwell
Hazardous weather outlook, Jun 4, 6:24 AM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 624 AM CDT Sun Jun 4 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-051130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 624 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered afternoon and evening thunderstorms are possible with isolated strong storms. The main threat is gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jun 4, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT SUN JUN 4 2017
TNZ011-034-042100-
Fentress TN-Pickett TN-
311 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND
NORTHEASTERN FENTRESS COUNTIES UNTIL 400 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jamestown, Pall Mall and Pickett State Park.
LAT...LON 3640 8493 3657 8502 3661 8492 3661 8491
3660 8479 3650 8472 3645 8470
TIME...MOT...LOC 2011Z 247DEG 15KT 3652 8490
BarnwellNearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.